Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 74, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 4, 2011, 9:43 AM CDT for 5 counties in Tennessee. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 9:43 AM CDT (14:43 UTC)
- Expired
- Apr 4, 2011, 10:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Carroll County, TN, Crockett County, TN, Gibson County, TN, Henderson County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 123 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 10:00 AM CDT | TSTM WND GST 60 | Cedar Grove, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 7:22 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
636 WUUS54 KMEG 041443 SVRMEG TNC017-033-053-077-113-041530- /O.NEW.KMEG.SV.W.0074.110404T1443Z-110404T1530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 943 AM CDT MON APR 4 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... NORTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 1030 AM CDT * AT 943 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ADAIR...OR 6 MILES NORTHWEST OF JACKSON...AND MOVING NORTHEAST AT 55 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUMBOLDT... JACKSON AND MILAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... .A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3609 8856 3580 8821 3557 8891 3572 8909 TIME...MOT...LOC 1443Z 236DEG 58KT 3571 8888 $$
2 follow-up statements
884 WWUS54 KMEG 041459 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 959 AM CDT MON APR 4 2011 TNC033-041509- /O.CAN.KMEG.SV.W.0074.000000T0000Z-110404T1530Z/ CROCKETT TN- 959 AM CDT MON APR 4 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CROCKETT COUNTY IS CANCELLED... AT 959 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA ...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3559 8885 3573 8883 3609 8856 3580 8821 TIME...MOT...LOC 1459Z 236DEG 58KT 3585 8861 $$ TNC017-053-077-113-041530- /O.CON.KMEG.SV.W.0074.000000T0000Z-110404T1530Z/ CARROLL TN-GIBSON TN-HENDERSON TN-MADISON TN- 959 AM CDT MON APR 4 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR NORTHEASTERN MADISON...NORTHERN HENDERSON...EXTREME SOUTHEASTERN GIBSON AND WESTERN CARROLL COUNTIES... AT 959 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LAVINIA...OR 8 MILES SOUTHEAST OF MILAN... MOVING NORTHEAST AT 55 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CEDAR GROVE...CLARKSBURG...JACKSON...MCLEMORESVILLE...PARKER'S CROSS ROADS...JARRELL...WINGO...NEW ZION...LEACH...TATE...PALMER SHELTER... HILLARD...YUMA AND SCOTT HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3559 8885 3573 8883 3609 8856 3580 8821 TIME...MOT...LOC 1459Z 236DEG 58KT 3585 8861 $$
118 WWUS54 KMEG 041512 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1012 AM CDT MON APR 4 2011 TNC053-113-041522- /O.CAN.KMEG.SV.W.0074.000000T0000Z-110404T1530Z/ GIBSON TN-MADISON TN- 1012 AM CDT MON APR 4 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON AND EXTREME SOUTHEASTERN GIBSON COUNTIES IS CANCELLED... AT 1012 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA ...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3568 8859 3589 8860 3609 8856 3580 8821 TIME...MOT...LOC 1512Z 236DEG 58KT 3596 8839 $$ TNC017-077-041530- /O.CON.KMEG.SV.W.0074.000000T0000Z-110404T1530Z/ CARROLL TN-HENDERSON TN- 1012 AM CDT MON APR 4 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR NORTHERN HENDERSON AND WESTERN CARROLL COUNTIES... AT 1012 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR PALMER SHELTER...OR NEAR HUNTINGDON...MOVING NORTHEAST AT 55 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CEDAR GROVE...CLARKSBURG...MCLEMORESVILLE...PARKER'S CROSS ROADS...NEW ZION...LEACH...TATE...PALMER SHELTER...HILLARD...YUMA...SCOTT HILL... JUMBO...HOWLEY AND HICKORY FLAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3568 8859 3589 8860 3609 8856 3580 8821 TIME...MOT...LOC 1512Z 236DEG 58KT 3596 8839 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:27 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 4, 6:27 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
627 AM CDT MON APR 4 2011
.UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 441 AM CDT MON APR 4 2011/
DISCUSSION...
A SEVERE WEATHER OUTBREAK IS EXPECTED TODAY WITH VERY STRONG
SOUTHERLY GRADIENT WINDS CONTINUING TODAY IN ADVANCE OF A STRONG
COLD FRONT THAT WILL MOVE THROUGH THE REGION.
INCREDIBLY WARM AND WINDY WEATHER WAS OCCURRING ACROSS THE MIDSOUTH
THIS MORNING. STRONG SOUTHERLY WIND WERE OCCURRING WITH WIND
GUSTS TO AROUND 50 MPH REPORTED IN SOME SPOTS ALONG AND WEST OF
THE MS RIVER. TEMPERATURES EARLY THIS MORNING WERE IN THE LOWER
AND MID 70S ACROSS THE AREA WITH DEW POINTS IN THE LOWER AND MID
60S. A COLD FRONT WAS PUSHING INTO SOUTHEAST MO...NORTHWEST AR AND
SOUTHEAST OK ABOUT ON SCHEDULE. THUNDERSTORMS WERE OCCURRING IN
ADVANCE OF THE FRONT ACROSS CENTRAL MO AND SOUTHWEST AR. THE
ATMOSPHERE ACROSS THE MIDSOUTH REMAINED CAPPED WITH NO CONVECTION
OCCURRING. THE 00Z LZK SOUNDING SHOWED A CAP OF OF ABOUT 3 DEGREES
C AT 800 MB.
THE STORM PREDICTION CENTER HAS PLACED NORTH MS AND MUCH OF WEST TN
IN A MODERATE RISK FOR SEVERE WEATHER TODAY...AND EAST AR AND THE
MO BOOTHEEL IN A SLIGHT RISK. THIS LOOKS GOOD AND IN LINE WITH
EARLIER THINKING. A POSITIVELY TILTED TROUGH DIGGING INTO THE
WESTERN PLAINS WILL MOVE INTO THE MIDSOUTH TODAY AND TONIGHT AS IT
BECOME MORE NEUTRALLY TILTED. LATEST MODELS CONTINUE TO INDICATE
THE CONVECTION WILL INCREASE RAPIDLY IN ADVANCE OF THE COLD FRONT
AS THE CAP ERODES THIS MORNING...MOVING INTO NORTHEAST AR AND THE
MO BOOTHEEL EARLY THIS MORNING. CONVECTION WILL QUICKLY BECOME
LINEAR JUST AHEAD OF THE FRONT AND INTENSIFY WITH DAYTIME HEATING.
AN INTENSE SQUALL LINE IS INDICATED NEAR THE MS RIVER BY LATE MORNING.
AS MENTIONED IN PREVIOUS DISCUSSIONS...CONDITIONS WILL BE RIPE
FOR SEVERE THUNDERSTORMS. MIXED LAYER MUCAPE WILL INCREASE TO
BETWEEN 1500 AND 2200 J/KG WITH LIFTED INDICES OF MINUS 6 AHEAD OF
THE SQUALL LINE. SOUTH TO SOUTHWEST 925 MB WINDS WILL BE BETWEEN
60 AND 65 KTS. 0-1 KM SR HELICITY WITH RANGE BETWEEN 250 AND 400
M2/S2 WITH DECENT DIRECTIONAL SHEAR. THINK INTENSE AND DAMAGING
WINDS WILL OCCUR IN SOME LOCATIONS ALONG THE SQUALL LINE WITH
LARGE HAIL ALSO LIKELY. BOWING SEGMENTS ALONG THE SQUALL LINE MAY
PRODUCE EMBEDDED TORNADOES. ALSO CAN NOT FEW OUT A FEW DISCRETE
SUPERCELLS THAT WOULD PRODUCE TORNADOES IN ADVANCE OF THE SQUALL
LINE...ALTHOUGH THIS REMAIN LESS CERTAIN. BETWEEN 1 AND 2 INCHES OF
RAINFALL WILL ALSO BE COMMON...LOCALLY MORE...AND LOCALIZED FLASH
FLOODING MAY OCCUR.
FALLING TEMPERATURES WILL OCCUR BEHIND THE PASSAGE OF THE COLD FRONT
WITH READINGS NEAR 50 DEGREES BY THIS AFTERNOON SPREADING INTO THE
MIDSOUTH FROM THE NORTHWEST. WINDS WILL BECOME WEST TO NORTHWEST
BEHIND THE FRONT CONTINUING STRONG AND GUSTY...ALTHOUGH PROBABLY
NOT QUITE AS STRONG AS IN ADVANCE OF THE FRONT.
MUCH CALMER WEATHER WILL RETURN TONIGHT. WINDS WILL DIMINISH AND
SKIES WILL CLEAR. THINK TEMPERATURES WILL DROP TO THE LOWER AND
MID 30S ACROSS MUCH OF THE AREA. ADDED PATCHY OR AREAS OF FROST TO
PARTS OF NORTHEAST AR...THE MO BOOTHEEL...MUCH OF WEST TN...AND
PART OF NORTHEAST MS AFTER MIDNIGHT INTO EARLY TUESDAY MORNING.
HOWEVER...CONFIDENCE IS SOMEWHAT LOW ON THE FROST POTENTIAL WITH
WINDS POTENTIALLY REMAINING UP ENOUGH TO KEEP FROST AT A MINIMUM.
WHILE SOME LOCATIONS WILL DROP TO NEAR FREEZING...THIS IS EXPECTED
TO BE BORDERLINE. THUS WILL HOLD OFF ISSUING A FREEZE WARNING OR
FROST ADVISORY AND LET THE DAYSHIFT EXAMINE. WILL CONTINUE TO
MENTION THIS POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.
BY MID-WEEK...WARMER WEATHER AND SUNSHINE CAN BE EXPECTED AS UPPER
LEVEL RIDGING SPREADS OVER THE MIDSOUTH. WEDNESDAY LOOKS TO BE A
VERY NICE DAY ALTHOUGH SOUTHWEST WINDS WILL BE BREEZY.
THE REMAINDER OF THE FORECAST LOOKS WARM WITH INCREASING HUMIDITY.
WILL CONTINUE WITH SMALL POPS FROM THURSDAY THROUGH THE REMAINDER OF
THE FORECAST AS THE ATMOSPHERE BECOMES MORE UNSTABLE ACROSS THE
MIDSOUTH.
JCL
&&
.AVIATION...
12Z TAF CYCLE
NUMEROUS THUNDERSTORMS ARE DEVELOPING ACROSS ARKANSAS AT TAF
ISSUANCE TIME. THESE SHOWERS AND STORMS WILL TRACK EASTWARD ALONG
A COLD FRONT THROUGH THE MIDSOUTH TODAY. BEST TIMING APPEARS TO BE
BETWEEN 12-16Z AT KJBR...15-19Z AT KMEM...16Z-20Z AT KMKL...AND
18-22Z AT KTUP. IFR OR LOWER CIGS EXPECTED WITHIN THESE SHOWERS
AND STORMS ALONG WITH HEAVY RAIN AND LIMITED VSBYS.
GUSTY WINDS AHEAD OF THE FRONT WILL SUBSIDE SOMEWHAT AS THE FRONT
DRAWS CLOSER..THEN INCREASE AGAIN OUT OF THE NORTHWEST POST
FRONTAL. CIGS EXPECTED TO RISE GRADUALLY LATE THIS AFTERNOON WITH
CLEAR SKIES BY 06Z.
BORGHOFF
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 76 37 62 45 / 100 10 0 0
MKL 75 33 60 39 / 100 10 0 0
JBR 71 34 62 41 / 100 10 0 0
TUP 79 37 61 37 / 100 40 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR PHILLIPS.
MO...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 4, 5:23 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 523 AM CDT MON APR 4 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 523 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS ALL OF NORTH MISSISSIPPI AND MUCH OF WEST TENNESSEE. THE MODERATE RISK INCLUDES THE CITIES OF MEMPHIS...JACKSON AND TUPELO. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A SMALL PART OF NORTHWEST TENNESSEE...ALONG AND TO THE WEST OF A LINE FROM RIPLEY TO UNION CITY. IN ADDITION...THE MISSOURI BOOTHEEL AND EAST ARKANSAS ARE IN A SLIGHT RISK AREA. THE SLIGHT RISK AREA INCLUDES THE CITY OF JONESBORO. DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES ARE POSSIBLE ACROSS THE ENTIRE MIDSOUTH TODAY. IN ADDITION...HEAVY RAINFALL IS EXPECTED WITH AMOUNTS BETWEEN 1 AND 2 INCHES COMMON WITH LOCALLY MORE IN SOME SPOTS. LOCALIZED FLASH FLOODING IS POSSIBLE. A STRONG COLD FRONT WILL MOVE INTO THE MIDSOUTH FROM THE WEST THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO MOVE INTO NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL EARLY THIS MORNING. THESE THUNDERSTORMS WILL DEVELOP INTO A SQUALL LINE THAT WILL INTENSIFY WITH DAYTIME HEATING. NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED ALONG THE SQUALL LINE. BY LATE MORNING...AN INTENSE SQUALL LINE IS EXPECTED TO BE MOVING INTO WEST TENNESSEE AND NORTHWEST MISSISSIPPI. THUNDERSTORMS CONTAINING DAMAGING WINDS AND LARGE HAIL WILL INCREASE IN THE MODERATE RISK AREA. THE SQUALL LINE WILL CONTINUE MOVING EASTWARD ACROSS THE THE REMAINDER OF WEST TENNESSEE AND NORTH MISSISSIPPI THIS AFTERNOON. IN ADDITION...A FEW SEVERE THUNDERSTORMS MAY OCCUR AHEAD OF THE SQUALL LINE WITH ISOLATED TORNADOES POSSIBLE. THE THREAT OF SEVERE WEATHER WILL BE EAST OF THE MIDSOUTH BY 7 PM. VERY STRONG AND GUSTY GRADIENT WINDS WILL CONTINUE TODAY. A WIND ADVISORY HAS BEEN ISSUED AS A RESULT. VERY STRONG SOUTHERLY WINDS BETWEEN 20 AND 35 MPH ARE EXPECTED WITH GUSTS TO BETWEEN 40 AND 50 MPH IN ADVANCE OF THE COLD FRONT. THE WINDS WILL TURN TO THE WEST AND NORTHWEST BEHIND THE COLD FRONT REMAINING STRONG AND GUSTY. THESE STRONG WINDS WILL BE CAPABLE OF CAUSING DOWNED TREE LIMBS AND POWER OUTAGES IN SOME LOCATIONS. REFERENCE THE LATEST WIND ADVISORY PRODUCT FOR DETAILS. PATCHY OR AREAS OF FROST ARE POSSIBLE TONIGHT AFTER MIDNIGHT FROM PARTS OF NORTHEAST ARKANSAS...ACROSS THE MISSOURI BOOTHEEL...INTO MUCH OF WEST TENNESSEE AND A SMALL PART OF NORTHEAST MISSISSIPPI. STAY TUNED TO LATER FORECASTS IN CASE A FROST ADVISORY OR FREEZE WARNING IS ISSUED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PATCHY OR AREAS OF FROST ARE POSSIBLE EARLY TUESDAY MORNING FROM PARTS OF NORTHEAST ARKANSAS...ACROSS THE MISSOURI BOOTHEEL...INTO MUCH OF WEST TENNESSEE AND A SMALL PART OF NORTHEAST MISSISSIPPI. STAY TUNED TO LATER FORECASTS IN CASE A FROST ADVISORY OR FREEZE WARNING IS ISSUED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED BEGINNING EARLY THIS MORNING AND CONTINUING THROUGH LATE AFTERNOON. JCL
In the hours before
Special weather statement, Apr 4, 8:19 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
819 AM CDT MON APR 4 2011
ARZ026-027-041400-
CRAIGHEAD AR-POINSETT AR-
819 AM CDT MON APR 4 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 AM CDT FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 10 MILES WEST OF WALDENBURG AT 820 AM CDT...
MOVING EAST AT 60 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR
BAY...BONO...BROOKLAND...CARAWAY...HARRISBURG...JONESBORO...LAKE
CITY...MONETTE AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3587 9102 3589 9094 3588 9088 3589 9088
3597 9043 3597 9039 3598 9038 3599 9033
3599 9029 3579 9028 3567 9029 3545 9103
TIME...MOT...LOC 1320Z 252DEG 52KT 3564 9101Special weather statement, Apr 4, 8:26 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
826 AM CDT MON APR 4 2011
ARZ009-017-018-MOZ113-041415-
CLAY AR-GREENE AR-LAWRENCE AR-DUNKLIN MO-
826 AM CDT MON APR 4 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 AM CDT FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
NORTHERN GREENE COUNTY IN EASTERN ARKANSAS...
EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER DELAPLAINE AT 827 AM CDT...MOVING
NORTHEAST AT 60 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CLAY...DUNKLIN...GREENE AND LAWRENCE COUNTIES...INCLUDING
LOCATIONS NEAR CAMPBELL...CHALK BLUFF NATURAL AREA...CORNING...
KENNETT...MALDEN...MARMADUKE...PIGGOTT AND RECTOR...SHOULD MONITOR
THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3623 8996 3607 9088 3616 9083 3616 9081
3620 9082 3629 9078 3629 9076 3633 9076
3650 9068 3651 9023 3655 9020 3659 9020
3662 8996
TIME...MOT...LOC 1327Z 244DEG 53KT 3626 9070Special weather statement, Apr 4, 8:39 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
839 AM CDT MON APR 4 2011
ARZ008-009-017-018-026-041430-
CRAIGHEAD AR-CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
839 AM CDT MON APR 4 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 930 AM CDT FOR...
SOUTH CENTRAL CLAY COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER LYNN AT 840 AM CDT...MOVING EAST AT 65
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CLAY...CRAIGHEAD...GREENE...LAWRENCE AND RANDOLPH
COUNTIES...INCLUDING LOCATIONS NEAR BLACK ROCK...BONO...CROWLEYS
RIDGE STATE PARK...HOXIE...LAKE CHARLES STATE PARK...LAKE FRIERSON
STATE PARK...PARAGOULD AND WALNUT RIDGE...SHOULD MONITOR THIS STORM
CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3617 9135 3635 9046 3597 9038 3585 9104
3588 9104 3589 9134
TIME...MOT...LOC 1340Z 251DEG 57KT 3601 9120Special weather statement, Apr 4, 8:48 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
848 AM CDT MON APR 4 2011
ARZ027-028-035-036-048-041430-
CROSS AR-MISSISSIPPI AR-ST. FRANCIS AR-CRITTENDEN AR-POINSETT AR-
848 AM CDT MON APR 4 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 930 AM CDT FOR...
NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHERN POINSETT COUNTY IN EASTERN ARKANSAS...
NORTHERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER VANNDALE AT 848 AM CDT...MOVING EAST AT
65 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRITTENDEN...CROSS...MISSISSIPPI...POINSETT AND ST. FRANCIS
COUNTIES...INCLUDING LOCATIONS NEAR EARLE...KEISER...LEPANTO...
MARION...MARKED TREE...OSCEOLA...PARKIN...TYRONZA...VILLAGE CREEK
STATE PARK...WEST MEMPHIS...WILSON AND WYNNE...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES WAPANOCCA
LAKE.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3576 9003 3568 8995 3549 9008 3542 9017
3513 9016 3505 9103 3546 9104
TIME...MOT...LOC 1348Z 249DEG 55KT 3529 9077Special weather statement, Apr 4, 8:50 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
850 AM CDT MON APR 4 2011
MSZ001>003-008-041415-
DE SOTO MS-BENTON MS-MARSHALL MS-TATE MS-
850 AM CDT MON APR 4 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 AM CDT FOR...
WESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
EAST CENTRAL DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTHEAST OF INDEPENDENCE AT 850 AM
CDT...MOVING NORTHEAST AT 60 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN BENTON...DESOTO...MARSHALL AND TATE COUNTIES...INCLUDING
LOCATIONS NEAR HOLLY SPRINGS AND WALL DOXEY STATE PARK...SHOULD
MONITOR THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3489 8973 3500 8951 3500 8921 3456 8924
3457 8997
TIME...MOT...LOC 1350Z 235DEG 54KT 3477 8968Special weather statement, Apr 4, 9:15 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 915 AM CDT MON APR 4 2011 MSZ002>005-008-012>014-TNZ050-052>055-089>092-041445- ALCORN MS-TIPPAH MS-BENTON MS-MARSHALL MS-TATE MS-UNION MS- LAFAYETTE MS-PANOLA MS-DECATUR TN-FAYETTE TN-HENDERSON TN-HAYWOOD TN- MADISON TN-CHESTER TN-HARDEMAN TN-HARDIN TN-MCNAIRY TN- 915 AM CDT MON APR 4 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 945 AM CDT FOR... WEST CENTRAL DECATUR COUNTY IN TENNESSEE... WESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI... BENTON COUNTY IN NORTHEAST MISSISSIPPI... TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... NORTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... EXTREME NORTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... EXTREME NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... CHESTER COUNTY IN SOUTHWEST TENNESSEE... EASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... NORTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE... MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED FROM 3 MILES NORTHWEST OF CLOVERPORT TO 4 MILES EAST OF BARR AT 916 AM CDT...MOVING NORTHEAST AT 105 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN ALCORN...BENTON...CHESTER...DECATUR...FAYETTE...HARDEMAN... HARDIN...HAYWOOD...HENDERSON...LAFAYETTE...MADISON...MARSHALL... MCNAIRY...PANOLA...TATE...TIPPAH AND UNION COUNTIES...INCLUDING LOCATIONS NEAR BIG HILL POND STATE PARK...BOLIVAR...CHICKASAW STATE FOREST...CHICKASAW STATE PARK...HENDERSON...HOLLY SPRINGS...RIPLEY... SELMER...T O FULLER STATE PARK AND WALL DOXEY STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES PINE LAKE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3565 8807 3457 8889 3455 8989 3562 8907 TIME...MOT...LOC 1416Z 239DEG 89KT 3550 8891 3469 8955
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:15 AM CDT | Special Weather Statement | MEG | Chester, Decatur, Hardeman, McNairy, Madison | 30 min |
| Apr 4, 9:39 AM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 51 min |
| Apr 4, 10:25 AM CDT | River Flood Advisory | MEG | Lauderdale, Tipton | 68 hr |
| Apr 4, 10:35 AM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin, Henderson, McNairy | 26 min |
| Apr 4, 10:53 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 52 min |
| Apr 4, 10:59 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 34 min |
| Apr 4, 11:18 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Haywood, Lauderdale, Tipton | 27 min |
| Apr 4, 11:29 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 46 min |
| Apr 4, 11:39 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Lauderdale, Shelby, Tipton | 51 min |
| Apr 4, 11:49 AM CDT | Tornado Warning | MEG | Shelby | 20 min |
| Apr 4, 12:02 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Shelby | 43 min |
| Apr 4, 12:02 PM CDT | Tornado Warning | MEG | Fayette, Shelby | 28 min |
| Apr 4, 12:07 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Haywood, Henderson, Henry and 2 more | 38 min |
| Apr 4, 12:15 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, McNairy, Madison | 45 min |
| Apr 4, 12:20 PM CDT | Tornado Warning | MEG | Chester, Fayette, Hardeman, Haywood, McNairy, Madison | 25 min |
| Apr 4, 12:23 PM CDT | Tornado Warning | MEG | Chester, Fayette, Hardeman, McNairy | 37 min |
| Apr 4, 12:34 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 41 min |
| Apr 4, 12:40 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Decatur, Henderson, Henry, Madison, Weakley | 35 min |
| Apr 4, 12:43 PM CDT | Tornado Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more | 47 min |
| Apr 4, 12:48 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardeman, Hardin, McNairy | 42 min |
| Apr 4, 12:57 PM CDT | Tornado Warning | MEG | Chester, Hardin, McNairy | 33 min |
| Apr 4, 1:08 PM CDT | Flash Flood Warning | MEG | Decatur, Hardin | 77 min |
| Apr 4, 1:19 PM CDT | Tornado Warning | MEG | Hardin, McNairy | 29 min |
| Apr 4, 1:23 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin, McNairy | 37 min |
| Apr 4, 3:51 PM CDT | Frost Advisory | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.